I am in the midst of my first relapse while being on Rebif. My lower left leg is numb and my foot feels like its in a freezer! (New one for me, the foot being cold) Wondering if anybody has had these symptoms and how did you get through it?! Doctor has me going in for more MRI's Saturday and starting steroid treatment for five days. (Solomedrol) I take Neurontin 300mg 3 times a day. My leg stiffness and numbness goes away sometimes, but stays with pretty much, but now when I walk my left knee drops, and my foot drags. Renting a wheelchair tomorrow because Sunday is the MS Walk here in San Diego. My team has raised almost 4,0000 bucks.
I am staying off leg, keeping it elevated, and using a heating pad every now and then. I hope I'm not making it worse, but the heat feels good on the knee! Man, my foot is cold!!
I'm hoping and praying that my leg comes back!!
Hey Don. You actually sound almost exactly like I did a few months ago. Yup, Im on Rebif, too. How long have you been on it?? The first 6 months that I was on Rebif, I had 3 relapses, then one day, the flu-like sytoms stopped (it took almost 6 months before they were gone) and I have not had a real setback or relapse since. ITs now been about 4 months of feeling good!! As for the cold/ numbness yup. In my legs and feet. I would NOT suggest a heating pad. Reason being, heat accellerates and exhasberates our sytmoms. I know, your feet are freezing. But, after they freeze and you put heat on them, they actually sweat and thats bad. You might just want to double, triple your socks and peel them off one pair at a time until you feel warm enough to wear one pair. Also, cotton. Stick with cotton closest to your skin so it can breathe!
I have done solu-medrol infusions three times total. I hate them. Most people do tolerate the IV well, however, have you had that much steroid at once before? Do not plan to do much of anything over the course of the 5 days...in fact, for the few days afterwards, you arent going to feel real great. The good news is, for most people, including me, it does work...however, if you dont start it fast enough, and you wait too long to start it, it wont give you full recovery. So, get on the Solumedrol as soon as you can. You do realize youll have a shunt in your arm for 5 days, right?? What the steroid will do is probably make you queasy, and give you a horrible taste in your mouth, everything will taste terrible. Make sure you stay really hydrated so that you can continue your shots...
As for the Neruontin, does it help you? Thats a pretty significant dose. I took it too, for about 3 months, and weaned down to where I could stop it, it did NOTHING for me but make me sleepy....
I wish you well, this is what a relapse is all about. Sorry that you are having to go thru it, alot of people are complaining this week, its the change in seasons, the recent warming up across the country....i too, am experiencing alot of leg issues this week. I feel like Im walking in wet concrete!
Let us know how you do ..
Thank you for the input!! I didn't even think about the heating pad bringing on more, it just feeels good on the knee, but yet it doesn't do anything! I start the steroids tomorrow, and I have been on before in December for a bout of Optic Neuritis. Don't know if it the same steroid or not, but I did it for five days in December. It did leave a bad taste in the mouth, I do remember. I didn't want the thing in my arm constantly, so I let them poke me each time.
How long did it take for your leg or legs to get back to some normalcy or did they, I am hoping and praying that my leg will come back. It feels like jelly now, and I am starting to have alot of spasms, and what I think are small tremors. I notice that when I massage and press above the knee it does feel better, but spasms alot more.
They gave me the Neurontin actually during my diagnosis because I was having the numbness and burning sensations in my arm and leg. The burning sensations have stopped all together, and it does not make it me sleppy, however the numbness and heaviness in my leg comes and goes!, but now my left leg is constant with heaviness, weakness, and everything else and it sucks!!! I like the wet concrete analogy that is a good one!!
I am keeping my leg up and wondering if keeping it elevated is good for it or not?! Who knows?! I start the roids tomorrow, and am getting my head and neck scanned, too!
Gosh Don, I wish you the best of luck. I dont want to tell you too much about my situation, because in a nutshell, none of it came back. The Steroids helped with the pain, and definately helped with the optical neuritis, but as for the tingling, burning, heavy and numb feelings in my hands and feet, its been 8 months and im learning to live with it. Some days are worse than others...
I really do hope the steroids help you. and I cant believe that you can get them to stick you every day for 5 days...thats amazing. I walked around with that thing in my arm each time for all 5 days...lucky you.
Keep in touch, let us know how you are feeling..
Well got my last steroid treatment today(Thurs. May 3), and you were right! Bad Taste, man everything tastes bad, I am now taking Balcofen as well my Neurontin. They are tapering me up on the balcofen, and it is helping me to sleep a little better, but I can't wait for the steroid to work out of my body! Gave me some Xanax, too, because I've been known to get a little hyper! Starting with the balcofen first to see if it helps with the leg! Spasticity!!
My neuro ordered a thorasic MRI to see if anything maybe along the spine, she stated that something could be in there causing the pain. She also is refering me to physical therapy finally! Can't wait for that!
Body just feels tired, legs weak, my doc said my walk looked funny to her because it looked like my other leg was the one in pain. When I walked my left knee on the sides would give way and I guess it made me look my other leg was in pain?! But now, I just tried walking and now my calf has never felt so strong and achey, too! But I could I walk on it!! Knee still feels a little weak, though, It will take time and I will start my physical therapy, soon!! Now, I feel like frakenstine when I walk, because I have had to work this week, so I have been wheeling it, so that's the whole body is sore!!
Hope you are doing well, I am doing as much research as I can on my symptoms on internet and what not, but we can only read, and hope so much! I will give it to God and pray that he helps me to understand what it is he calling upon my temple, and to let the good works be done!
HI Don. Sorry I didnt get back to you sooner..having some health issues and mental issues with a sick pet this week. IM sooooo happy to hear that the steroids helped you. Thats wonderful. Peppermints help get rid of the lousy taste, not altoids, or tic tacs, but the real plastic wrapped peppermints that you can get at any drug store for a buck a bag! I sucked on them non stop when I had my infusions, and afterwards for about a week. I also peed alot. Does it affect you that way?? tee hee. Felt like I was in the bathroom nonstop for a few weeks afterwards...of course now that Im on Rebif, I hydrate daily with 5-6 bottles of water, so Im right back to spending way too much time in the bathroom, but I figure as long as I can control it.....
Glad to hear the MRI was ordered, always good to check out everything! Let me know how it goes...when is it?? And, as for the walk...the way it appears, thats normal. Your favoring one leg, the bad one is weaker, all kinds of things are going to appear weird until you build it back up some...PT will definately help. Im looking into it msyelf right now for my hand..Its been 8 months, and it still is killling me!
Okay, well, glad to hear your spirits are higher...Be thinking of you and keep us posted on the MRI.
OH NO ... what kind of pet do you have?!, hope everything is OK! Pets are wonderful!, we have a soon to be 4 year old little rat terrier named Zoe. She is so good to us, definetaly our therapy dog!! Our only child, too, so she is very spoiled! Hope everything gets better for your pet!!